Unusual Everyday PAIN!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tatyanna
New Member


Date Joined Dec 2005
Total Posts : 11
   Posted 6/29/2009 7:36 AM (GMT -7)   
I am a regular sufferer of migraines, in that I have had them for several years.  I have just begun to see a new doctor who is young and enthusiastic with many great ideas.  However, my new treatments take time to work and be effective, and I realize that.  I have been through so many trips to the emergency room when nothing else will abort a terrible migraine with vomiting, been to so many specialists, through medicine changes, etc.
 
Right now I'm on my FOURTH day of a migraine with almost NO relief!!  I keep taking my medications regularly (which include everything from Imitrex to Ultram to Vicodin), and I don't get much relief.  Over the weekend, I did make a trip to the E.R., where they had to hit it with a gigantic Morphine shot.  I hate taking all this medicine on an every-day basis, but it's nothing to me compared to suffering the excruciating pain.
 
Has anyone else ever suffered a cycle or "bout" of headaches like this, especially maybe during a change of treatment?  Does anything help?  Does it ever end???

SMP86
Regular Member


Date Joined Jun 2009
Total Posts : 20
   Posted 6/29/2009 8:06 PM (GMT -7)   
yes! im going through it now! I hear what you say about not wanting to take the medications but its like the pain is soo bad...sometimes its soo upseting because I feel the doctors dont hear that.
You might might be rebound though. I have been in rebound/ might be right now. I have had a headache now everyday since may. I was in the Er a few weeks ago! so I fee your pain! I am on this new treatment (that worked for the first week but sadly I have had bad migraines the past two days) I was told it can take up to 3 weeks for the preventatives to start working.
What treatment does your doc have you on?

CoQ10 200 Mg 1 in the morning and 1 at night
Magnesium oxide 250 mg 1 in the morning and 1 at night

topamax 25 mg (for the 1st two weeks then I increase to 50 mg)
lexapro 5mg ( for the 1st two weeks then increase to 10 mg)

I also take Omega 3, 400 mg B2, and a multi vitamin, and 20 minutes of hypnosis daily

good luck! you are not alone!

Tatyanna
New Member


Date Joined Dec 2005
Total Posts : 11
   Posted 6/30/2009 3:46 AM (GMT -7)   
Ahh, the evil rebound headaches...yes, I suppose it could be those!  Thank you for sharing your routine with me.  Right now mine is so complicated; I'm not sure what we're going to settle on for medications and what for supplements, etc.  I know that the culprit is probably Imitrex, which has been the only thing that "helps."  Ugh!  I know they say they are quite difficult to get rid of, to get out of that cycle ... I can't imagine just lying there and NOT taking anything while they get out of my body or something.  I will have to bring this up to the doctor...still waiting on HIM to call too!
TATYANNA :)


Krista07
Regular Member


Date Joined Jan 2009
Total Posts : 64
   Posted 6/30/2009 6:39 AM (GMT -7)   
Hi Tatyanna.
I am so sorry to hear of the pain you are enduring....I've been there girl....I have been there.
I've been suffering from migraines and vertigo since January 2008....I woke up one morning and it was like someone turned a "switch" on "on headache" in my head and it's been a battle ever since!!
I've run the "gammit" of the ER trips, a whole schlew of preventatives....abortives...and so on.
 
I must say that I've come a long way since January of 2008...I honestly thought that I was going to die and no ONE could figure out why I was suffering the way I was and every new med they gave me seemed to make me worse off then I was.
 
Accept for....you got it vicodin. I thought I "finally" found the wonder drug to rid me of my headaches.  Unfortunately, my body was starting to get "used" to them and I found that I was taking more....even popping one when I felt a headache "coming on" just because I was so afraid of getting a migraine. As you know, once you get ONE migraine in your life you'll do just about ANYTHING to vere away any oncoming ones.
 
I spoke to my doc. about this and obviously what I was pretty much doing was masking the pain....that was obviously still there with narcotics.
Together we decided to stop the vicodin and try other preventatives....once again, to no avail. The side effects TOTALLY throw off my vertigo...YUCK!
 
What I've been doing now though is drinking LOTS of water, TRYING to eliminate my stress...or greatly reduce it, taking celexa, buspar daily and compazine and midrin when needed.
 
I know my post probably isn't of too much help but I just wanted to let you know I was here for you....have been where you are....and want you to know that when you feel there is no light at the end of the tunnel that really, there is.
 
Keep forging ahead and let me tell you first hand that reducing or eliminating the narcotics is EXTREMELY difficult...but for me at least, after going over that hump of "hell" I am finally able to move forward a little more each day.
 
Hopefully...something in this post will help!! :)
 
Smiles,
Krista
Krista
 
DX:  Migraines w/o aura, vertigo, insomnia, and anxiety.
 
RX:  Propanolol, Compazine, Buspar, Celexa, and Midrin.
 
"It isn't what you have, or who you are, or what you are doing that makes you happy or unhappy....it is what you think about"


Tatyanna
New Member


Date Joined Dec 2005
Total Posts : 11
   Posted 6/30/2009 6:48 AM (GMT -7)   
Krista and SMP,
Never think that your posts aren't much help! I came to this site for just this kind of fellowship. If we know some tips that can help, even better!! I'm believing right now that I have found a good doctor and that together we'll work this out. I won't get too far down the Vicodin road; that was just something that worked for this weekend...I know exactly what Krista is talking about with trying to wean off of it ... Possibly one of the worst experiences of my life!! Well ... waiting on the doctor today ... and we'll see what he has to say. Might have to bother him again to get things done. Can I ask you all one more question? Is anyone, or have you ever been, on Disability for these? Mine are so bad, and I've just missed so much work. I still have my job, but we'll see what happens.
TATYANNA :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 2:28 AM (GMT -7)
There are a total of 2,904,691 posts in 318,782 threads.
View Active Threads


Who's Online
This forum has 158164 registered members. Please welcome our newest member, Sickaz.
175 Guest(s), 1 Registered Member(s) are currently online.  Details
Sickaz